Alert archive / Kansas / Tornado Warnings in 2016
Tornado Warning 21, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Oct 6, 2016, 2:12 PM CDT for Cowley County, Kansas. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2016, 2:12 PM CDT (19:12 UTC)
- Expired
- Oct 6, 2016, 3:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Cowley County, KS
The radar
The Wichita radar (KICT), 60 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 2:26 PM CDT | HAIL 1 | 5 W Atlanta, KS | |
| Oct 6, 2:26 PM CDT | TORNADO | 2 E Strother Field Airp, KS | BRIEF TOUCHDOWN JUST EAST OF THE STROTHER FIELD AIRPORT. |
| Oct 6, 2:33 PM CDT | FUNNEL CLOUD | 2 Ese Winfield, KS | |
| Oct 6, 3:08 PM CDT | TORNADO | 2 Wsw Cambridge, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 6, 2:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted.
206
WFUS53 KICT 061912
TORICT
KSC035-062000-
/O.NEW.KICT.TO.W.0021.161006T1912Z-161006T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
212 PM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 300 PM CDT
* AT 212 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 6 MILES NORTH OF ARKANSAS CITY...MOVING
NORTHEAST AT 30 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
WINFIELD AROUND 220 PM CDT.
BURDEN AROUND 255 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
WINFIELD CITY LAKE...STROTHER FIELD AIRPORT AND CAMBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3714 9715 3718 9715 3748 9693 3748 9692
3733 9656 3704 9699
TIME...MOT...LOC 1912Z 217DEG 24KT 3716 9703
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
MCGUIRE3 follow-up statements
764
WWUS53 KICT 061921
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
221 PM CDT THU OCT 6 2016
KSC035-062000-
/O.CON.KICT.TO.W.0021.000000T0000Z-161006T2000Z/
COWLEY KS-
221 PM CDT THU OCT 6 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CENTRAL
COWLEY COUNTY...
AT 221 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES NORTH OF ARKANSAS CITY...MOVING NORTHEAST AT 20
MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE
IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
WINFIELD AROUND 230 PM CDT.
BURDEN AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
WINFIELD CITY LAKE...STROTHER FIELD AIRPORT AND CAMBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3715 9707 3748 9693 3748 9692 3733 9656
3711 9697 3714 9709
TIME...MOT...LOC 1921Z 222DEG 18KT 3716 9700
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
MCGUIRE922
WWUS53 KICT 061931
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
231 PM CDT THU OCT 6 2016
KSC035-062000-
/O.CON.KICT.TO.W.0021.000000T0000Z-161006T2000Z/
COWLEY KS-
231 PM CDT THU OCT 6 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CENTRAL
COWLEY COUNTY...
AT 226 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR
STROTHER FIELD...MOVING NORTHEAST AT 25 MPH.
HAZARD...DAMAGING TORNADO AND TWO INCH HAIL.
SOURCE...EMERGENCY MANAGEMENT CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE
IS LIKELY.
THIS TORNADO WILL BE NEAR...
BURDEN AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
WINFIELD CITY LAKE AND CAMBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3718 9697 3748 9693 3748 9692 3733 9656
3711 9697
TIME...MOT...LOC 1931Z 238DEG 23KT 3719 9693
TORNADO...OBSERVED
HAIL...2.00IN
$$
MCGUIRE067
WWUS53 KICT 061939
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
239 PM CDT THU OCT 6 2016
KSC035-062000-
/O.CON.KICT.TO.W.0021.000000T0000Z-161006T2000Z/
COWLEY KS-
239 PM CDT THU OCT 6 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CENTRAL
COWLEY COUNTY...
AT 239 PM CDT...A CONFIRMED TORNADO WAS LOCATED 7 MILES WEST OF
DEXTER...OR 7 MILES SOUTHEAST OF WINFIELD...MOVING NORTHEAST AT 30
MPH.
HAZARD...DAMAGING TORNADO AND TWO INCH HAIL.
SOURCE...EMERGENCY MANAGEMENT CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE
IS LIKELY.
THIS TORNADO WILL BE NEAR...
BURDEN AROUND 255 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
WINFIELD CITY LAKE AND CAMBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3723 9692 3745 9686 3733 9656 3714 9691
TIME...MOT...LOC 1939Z 238DEG 27KT 3722 9685
TORNADO...OBSERVED
HAIL...2.00IN
$$
MCGUIREWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Oct 6, 12:54 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 6, 12:54 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1254 PM CDT THU OCT 6 2016 .SHORT TERM...(Today through Saturday night) Issued at 342 AM CDT Thu Oct 6 2016 Today-tonight: Light east southeast flow and clear skies allowed good combo radiational cooling upslope flow fog across Central KS. Areas from SLN-HUT-9K8 have had sufficient cirrus to limit fog so far. Watching this area closely for trends/clearing. If that area clears before daybreak, will expand dense fog advisory. Storms will likely persist into mid morning given good diffluence -- as long as warm air advection persists. Focus then shifts to afternoon convection. Models fairly evenly split whether storms will develop over Flint Hills/Southeast KS well in advance of front, or whether they will just be anchored in the vicinity of cold front. Do expect narrow dry slot to work ahead of front, which will boost temperatures across parts of Central KS. Strong cold air advection in wake of front will result in falling afternoon temperatures for a good part of Central KS. Storms will persist tonight mainly east of I-35. Progressive nature of front should limit rainfall/flooding concerns assuming extensive heavy rain does not occur this afternoon in Southeast KS. Precipitation will exit all but extreme Southeast KS by daybreak Friday. Friday-Saturday: Except for lingering rain showers/thunderstorm in extreme Southeast KS right at start of period, dry and cooler temperatures are expected on Friday and Saturday. Highs on Friday will be well below normal. Concerned that forecast lows may be as much as 5 degrees too warm for Saturday morning. Suspect there will be some patchy frost in protected areas, most likely over flint hills. Limiting factors will be relatively warm/moist ground and potential for weak return flow west of i-35 during the night. -Howerton .LONG TERM...(Sunday through Wednesday) Issued at 342 AM CDT Thu Oct 6 2016 Otherwise moderating temperatures for most of this period. Best chance albeit small of precipitation will be Sunday night into Monday with the return moisture and shortwave passage. Rather large discrepancy for Tuesday-Wednesday as GFS is as much as 150 miles south of ECMWF with position of the next cold front. -Howerton && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1248 PM CDT Thu Oct 6 2016 Main Aviation Concerns: Thunderstorm potential, stratus potential, wind shift behind a cold front. Scattered thunderstorms may continue into much of the afternoon over southeast Kansas with 850 moisture/instability transport occurring to the north of an outflow boundary. Have a VCTS mention at CNU terminal through 20Z for now. A cold front and pre-frontal dryline/trough axis will shift into central/south-central Kansas in the 20Z-00Z time-frame, likely sparking scattered strong to severe storms with wind and hail threats. The storms will form into a linear complex as they move through the Flint Hills/Southeast KS this evening, with a threat of strong-severe wind gusts. Have included a tempo TSRA group at ICT and VCTS at CNU, but will likely need to upgrade CNU to a Tempo TSRA soon. South winds will shift to northwesterly behind the cold front with gusts around 25 knots expected for several hours behind the frontal passage. A large stratus shield over Nebraska and northwest Kansas, should spread into the central Kansas terminals through this evening, and perhaps further southeast tonight. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 85 47 65 43 / 60 70 10 0 Hutchinson 85 44 65 40 / 50 30 0 0 Newton 83 44 64 42 / 70 70 10 0 ElDorado 84 46 65 43 / 60 90 10 0 Winfield-KWLD 85 48 65 43 / 80 80 10 0 Russell 78 37 65 39 / 10 10 0 0 Great Bend 82 39 66 39 / 10 10 0 0 Salina 86 41 65 40 / 50 20 0 0 McPherson 84 42 64 40 / 50 30 0 0 Coffeyville 87 52 66 42 / 100 80 20 0 Chanute 85 50 65 42 / 90 90 10 0 Iola 84 50 64 42 / 80 90 10 0 Parsons-KPPF 86 51 66 42 / 100 80 10 0 && .ICT Watches/Warnings/Advisories... Flood Watch through late tonight for KSZ093>096-098>100. && SHORT TERM...PJH LONG TERM...PJH AVIATION...JMC
Hazardous weather outlook, Oct 6, 1:45 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 145 PM CDT THU OCT 6 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071845- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 145 PM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG AND EAST OF A LINE FROM SALINA TO KINGMAN. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL OF 2 INCHES OR GREATER IN DIAMETER...60 TO 70 MPH WIND GUSTS...AND POSSIBLY A TORNADO. THE STORMS ARE EXPECTED TO MERGE FAIRLY QUICKLY INTO A SQUALL LINE EARLY THIS EVENING WHILE MOVING INTO THE FLINT HILLS AND SOUTHEAST KANSAS. THE MAIN STORM THREATS WILL TRANSITION TO 60 TO 70 MPH WIND GUSTS AND BRIEF HEAVY RAIN WITH THE SQUALL LINE. A FLOOD WATCH REMAINS IN EFFECT FOR FAR SOUTHEAST KANSAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL EXIT EXTREME SOUTHEAST KANSAS SHORTLY AFTER DAYBREAK ON FRIDAY. A COUPLE ROUNDS OF THUNDERSTORMS ARE POSSIBLE BETWEEN SUNDAY NIGHT AND TUESDAY NIGHT. STRONG OR SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING...PRIMARILY ALONG AND EAST OF A LINE...FROM SALINA TO KINGMAN. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Oct 6, 11:20 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1120 AM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FLASH FLOOD 1 SSE INDEPENDENCE 37.21N 95.71W
10/06/2016 MONTGOMERY KS EMERGENCY MNGR
WATER FLOWING OVER PENNSYLVANIA AVE AT THE CITY LIMITS OF
INDEPENDENCE. ROAD CLOSED.
&&
METZGERLocal storm report, Oct 6, 12:36 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1236 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TORNADO 2 ESE BARTLETT 37.05N 95.18W
10/06/2016 LABETTE KS EMERGENCY MNGR
NUMEROUS TREE LIMBS DOWN FROM A BRIEF TORNADO TOUCHDOWN.
&&
METZGERLocal storm report, Oct 6, 12:38 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1238 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TORNADO 2 SE BARTLETT 37.03N 95.19W
10/06/2016 LABETTE KS EMERGENCY MNGR
TRAINED SPOTTER REPORTS TORNADO ON THE GROUND.
&&
METZGERLocal storm report, Oct 6, 12:39 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1239 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 3 NW OSWEGO 37.19N 95.14W
10/06/2016 LABETTE KS EMERGENCY MNGR
WATER FLOWING ACROSS US-59 AT THE RAILROAD OVERPASS.
&&
METZGERLocal storm report, Oct 6, 12:41 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1241 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TORNADO 2 ESE BARTLETT 37.05N 95.18W
10/06/2016 LABETTE KS EMERGENCY MNGR
NUMEROUS TREE LIMBS DOWN FROM A BRIEF TORNADO TOUCHDOWN.
CORRECTED FOR TIME.
&&
METZGERSpecial weather statement, Oct 6, 2:01 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
201 PM CDT THU OCT 6 2016
KSZ093-061930-
COWLEY KS-
201 PM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 230 PM CDT
* AT 159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER WINFIELD...MOVING NORTHEAST AT
50 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WINFIELD...BURDEN...ATLANTA...CAMBRIDGE AND WINFIELD CITY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3727 9709 3748 9697 3747 9653 3730 9652
3713 9696
TIME...MOT...LOC 1901Z 228DEG 43KT 3726 9695
MCGUIREThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:33 PM CDT | Special Weather Statement | ICT | Montgomery | 27 min |
| Oct 5, 9:56 PM CDT | Special Weather Statement | ICT | Wilson | 34 min |
| Oct 5, 10:40 PM CDT | Special Weather Statement | ICT | Elk | 35 min |
| Oct 5, 11:59 PM CDT | Special Weather Statement | ICT | Woodson | 31 min |
| Oct 6, 12:09 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 34 min |
| Oct 6, 12:17 AM CDT | Special Weather Statement | ICT | Sumner | 28 min |
| Oct 6, 1:38 AM CDT | Dense Fog Advisory | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 8 hr |
| Oct 6, 2:11 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 49 min |
| Oct 6, 3:00 AM CDT | Special Weather Statement | ICT | Chautauqua, Cowley | 45 min |
| Oct 6, 3:39 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 66 min |
| Oct 6, 4:29 AM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 1 more | 32 hr |
| Oct 6, 7:22 AM CDT | Flash Flood Warning | ICT | Labette, Montgomery, Neosho, Wilson | 4 hr |
| Oct 6, 8:29 AM CDT | River Flood Warning | ICT | Labette, Neosho | 4 days |
| Oct 6, 10:49 AM CDT | Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 5 more | 16 hr |
| Oct 6, 10:52 AM CDT | Flash Flood Warning | ICT | Labette, Montgomery, Neosho, Wilson | 6 hr |
| Oct 6, 11:16 AM CDT | Special Weather Statement | ICT | Labette | 29 min |
| Oct 6, 11:57 AM CDT | Tornado Warning | ICT | Labette | 18 min |
| Oct 6, 1:11 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 5 days |
| Oct 6, 2:01 PM CDT | Special Weather Statement | ICT | Cowley | 29 min |
| Oct 6, 2:03 PM CDT | River Flood Warning | ICT | Montgomery | 39 hr |
| Oct 6, 2:08 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 67 min |
| Oct 6, 2:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 24 min |
| Oct 6, 2:41 PM CDT | River Flood Warning | ICT | Allen | 48 hr |
| Oct 6, 2:41 PM CDT | River Flood Warning | ICT | Allen, Neosho | 66 hr |
| Oct 6, 2:41 PM CDT | River Flood Warning | ICT | Neosho | 3 days |
| Oct 6, 2:47 PM CDT | Tornado Warning | ICT | Cowley | 43 min |
| Oct 6, 3:08 PM CDT | Tornado Warning | ICT | Chautauqua, Cowley, Elk | 52 min |
| Oct 6, 3:18 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 57 min |
| Oct 6, 3:24 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 36 min |
| Oct 6, 3:29 PM CDT | Tornado Warning | ICT | Cowley | 46 min |
| Oct 6, 3:32 PM CDT | Special Weather Statement | ICT | Woodson | 28 min |
| Oct 6, 3:46 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 59 min |
| Oct 6, 4:10 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson | 42 min |
| Oct 6, 4:17 PM CDT | Tornado Warning | ICT | Saline | 28 min |
| Oct 6, 4:23 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 67 min |
| Oct 6, 4:26 PM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| Oct 6, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 49 min |
| Oct 6, 4:44 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 23 min |
| Oct 6, 5:10 PM CDT | Areal Flood Warning | ICT | Allen, Butler, Cowley, Elk, Greenwood, Neosho and 3 more | 18 hr |
| Oct 6, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 45 min |
| Oct 6, 5:20 PM CDT | Special Weather Statement | ICT | Kingman | 25 min |
| Oct 6, 5:24 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 25 min |
| Oct 6, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 40 min |
| Oct 6, 5:33 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 57 min |
| Oct 6, 5:38 PM CDT | Tornado Warning | ICT | Allen, Woodson | 52 min |
| Oct 6, 5:46 PM CDT | Flash Flood Warning | ICT | Allen, Butler, Elk, Greenwood, Neosho, Wilson and 1 more | 6 hr |
| Oct 6, 5:53 PM CDT | Wind Advisory | ICT | Barton, Chase, Ellsworth, Harper, Harvey, Kingman and 8 more | 3 hr |
| Oct 6, 6:07 PM CDT | Special Weather Statement | ICT | Chase, Sedgwick, Sumner | 23 min |
| Oct 6, 6:10 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 65 min |
| Oct 6, 6:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion | 17 min |
| Oct 6, 6:19 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 13 min |
| Oct 6, 6:39 PM CDT | Special Weather Statement | ICT | Butler, Cowley, Greenwood | 36 min |
Nearby
Tornado Warnings in Kansas, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.